Alert archive / North Dakota / Special Weather Statements in 2021
Special Weather Statement, NWS Bismarck, ND
NWS Bismarck, ND issued this special weather statement at Jul 3, 2021, 4:45 PM CDT for Rolette County, North Dakota. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2021, 4:45 PM CDT (21:45 UTC)
- Expired
- Jul 3, 2021, 5:15 PM CDT
- In force
- 30 min
- Issued by
- NWS Bismarck, ND
County Rolette County, ND
The radar
The Minot AFB radar (KMBX), 96 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 9.8 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1984 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 187 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
348
WWUS83 KBIS 032145
SPSBIS
Special Weather Statement
National Weather Service Bismarck ND
445 PM CDT Sat Jul 3 2021
NDZ005-013-032215-
Rolette ND-Pierce ND-
445 PM CDT Sat Jul 3 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PIERCE AND
SOUTHEASTERN ROLETTE COUNTIES UNTIL 515 PM CDT...
At 445 PM CDT, a strong thunderstorm was located over Wolford, or 18
miles northeast of Rugby, moving east at 15 mph.
Nickel size hail and wind gusts to 55 mph will be possible with this
storm.
Locations impacted include...
Wolford, Mylo, Agate and Nanson.
Very heavy rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek shelter
inside a building or vehicle.
&&
LAT...LON 4872 9952 4872 9949 4837 9949 4837 9961
4843 9977 4858 9978 4874 9953
TIME...MOT...LOC 2145Z 261DEG 12KT 4851 9964
$$
ANGLINWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this special weather statement went out at Jul 3, 4:15 PM CDT, 30 minutes earlier.
Area forecast discussion, Jul 3, 4:15 PM CDT, 30 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 415 PM CDT Sat Jul 3 2021 .UPDATE... Issued at 415 PM CDT Sat Jul 3 2021 Ran a quick update to better align pops with current radar trends. A few thunderstorms have developed across southwest North Dakota with a few echoes now also showing up across parts of Sioux County. The latest Hi-Res models continue to have varying solutions in regards to convective development this evening, but the HRRR lends support for more storms generally in south central parts of the state towards the James River Valley. The potential for a strong to severe storm still looks on track with the latest mesoanalysis showing an environment of MLCAPE values in the 1500-2500 j/kg range, though shear remains fairly weak at 20 to 30 kts. && .SHORT TERM...(This afternoon through Sunday) Issued at 244 PM CDT Sat Jul 3 2021 Hot temperatures and thunderstorm potential this afternoon and evening highlight the short term forecast period. At the mid to upper levels, a compact shortwave/trough was located over central North Dakota and continues to move east. A remnant MCV also continue to rotate towards the Devil's Lake Basin. This feature along with any remnant outflow from morning storms will serve as focus for more thunderstorm development this afternoon and into this evening. The best chance for some strong to severe storms will generally be from the eastern Turtle Mountains and south into the James River Valley. Here, plenty of buoyancy will be available with MLCAPE values ranging from 1500 to 2500 J/kg, however shear will be fairly weak in the 20 to 30 knot range. This will support the potential for some strong to severe storms capable of producing large hail up to the size of quarters and wind gusts to 60 mph. A conditional weak tornado/landspout threat may also exist here with plenty of background vorticity present along the remnant MCV, but the lack of better moisture and borderline LCLs may keep this threat minimal at best. Further west, a warm front will also move east and may provide enough lift for more thunderstorm development across portions of the west and central, but coverage will be limited as weak transient ridging/height rises try to nudge in. Parameters here will also be less favorable for severe storms. A cold front then approaches from the northwest late this afternoon and into the evening, crossing the state overnight. This afternoon, ahead of the cold front, breezy southerly winds are likely across the central and east. The heat will be the other main story today as a couple of sites have already hit 100 and numerous sites across western and central North Dakota are already in the mid to upper 90s. For your Independence Day, broad ridging and high pressure will lead to a mostly sunny sky with temperatures not quite as hot as today with highs generally expected from the upper 80s to upper 90s. Expect breezy winds again across portions of the central and into the James River Valley, but this time out of the northwest behind the cold front. .LONG TERM...(Sunday night through Saturday) Issued at 244 PM CDT Sat Jul 3 2021 Ridging starts to deamplify again Sunday night as a northern stream shortwave tries to flatten it. This will lead to increasing cloud cover and precipitation chances overnight through Tuesday. Widespread showers are likely with chances of thunderstorms. However, buoyancy will be fairly limited so severe weather is not really a concern. While precipitation will be widespread, it will still be convective/hit or miss in nature but many will see beneficial rainfall. A brief cool down continues through Tuesday when highs will range from the mid 60s across the Turtle Mountains, to the lower 80s across the far southwest. Ridging builds in again on Wednesday, warming back into the mid 70s to mid 80s. Thunderstorm chances return Wednesday night through Friday as a potent shortwave trough approaches. Details remain uncertain regarding amplitude and timing as global models continue to flip flop. Over the past few runs the deterministic ECMWF had started coming in more amplified/stronger and the GFS had backed off. However, today's 12z deterministic GFS is now the stronger solution with the ECMWF backing off a bit. Taking a closer look at the ensembles, it is evident that we are still a few days away from getting a clear picture of how this system will unfold. However, CIPS analogs and pattern recognition would suggest the potential for at least some severe weather mid to late week, so we will keep an eye on the ensemble trends over the coming days. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1231 PM CDT Sat Jul 3 2021 VFR conditions are expected through the period. Breezy winds will develop across portions of the central and east out of the south, shifting to the southwest later this afternoon and eventually west. Winds will shift to out of the northwest by tomorrow morning. A few strong to severe thunderstorms will be possible from the eastern Turtle Mountains south to the James River Valley late this afternoon and evening with hail up to the size of quarters and wind gusts to 60 mph. Across the central, isolated non-severe storms will be possible this afternoon and evening. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...CK SHORT TERM...ZH LONG TERM...ZH AVIATION...ZH
Hazardous weather outlook, Jul 3, 4:06 PM CDT, 39 minutes before
Hazardous Weather Outlook National Weather Service Bismarck ND 406 PM CDT Sat Jul 3 2021 NDZ001>003-009>011-017>021-031>033-040-041-043-044-042115- Divide-Burke-Renville-Williams-Mountrail-Ward-McKenzie-Dunn- Mercer-Oliver-McLean-Golden Valley-Billings-Stark-Slope-Hettinger- Bowman-Adams- 406 PM CDT Sat Jul 3 2021 /306 PM MDT Sat Jul 3 2021/ This Hazardous Weather Outlook is for portions of north central North Dakota, northwest North Dakota, south central North Dakota, and southwest North Dakota. .DAY ONE...Tonight Isolated thunderstorms are possible across portions of western and central North Dakota into the early evening. Severe weather is not anticipated at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. NDZ004-005-012-013-022-023-025-034>037-042-045>048-050-051-042115- Bottineau-Rolette-McHenry-Pierce-Sheridan-Wells-Foster-Morton- Burleigh-Kidder-Stutsman-Grant-Sioux-Emmons-Logan-La Moure- McIntosh-Dickey- 406 PM CDT Sat Jul 3 2021 /306 PM MDT Sat Jul 3 2021/ This Hazardous Weather Outlook is for portions of north central North Dakota, south central North Dakota, and southeast North Dakota. .DAY ONE...Tonight Isolated severe thunderstorms are possible into the evening. The main hazards will be large hail up to quarter size and damaging wind gusts up to 60 mph. .DAYS TWO THROUGH SEVEN...Sunday through Friday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters may be needed on a limited basis.
In the hours before
Special weather statement, Jul 3, 4:21 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service Bismarck ND
421 PM CDT Sat Jul 3 2021
NDZ005-013-032145-
Rolette ND-Pierce ND-
421 PM CDT Sat Jul 3 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PIERCE AND
SOUTHEASTERN ROLETTE COUNTIES UNTIL 445 PM CDT...
At 421 PM CDT, a strong thunderstorm was located near Wolford, or 19
miles northeast of Rugby, moving northeast at 30 mph.
Nickel size hail and wind gusts to 55 mph will be possible with this
storm.
Locations impacted include...
Wolford, Mylo, Agate and Nanson.
Very heavy rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek shelter
inside a building or vehicle.
&&
LAT...LON 4873 9953 4872 9949 4837 9949 4837 9961
4849 9992 4880 9953
TIME...MOT...LOC 2121Z 218DEG 24KT 4851 9962
ANGLINSpecial weather statement, Jul 3, 4:45 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Bismarck ND
445 PM CDT Sat Jul 3 2021
NDZ005-013-032215-
Rolette ND-Pierce ND-
445 PM CDT Sat Jul 3 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PIERCE AND
SOUTHEASTERN ROLETTE COUNTIES UNTIL 515 PM CDT...
At 445 PM CDT, a strong thunderstorm was located over Wolford, or 18
miles northeast of Rugby, moving east at 15 mph.
Nickel size hail and wind gusts to 55 mph will be possible with this
storm.
Locations impacted include...
Wolford, Mylo, Agate and Nanson.
Very heavy rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek shelter
inside a building or vehicle.
&&
LAT...LON 4872 9952 4872 9949 4837 9949 4837 9961
4843 9977 4858 9978 4874 9953
TIME...MOT...LOC 2145Z 261DEG 12KT 4851 9964
ANGLINThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 6:24 AM CDT | Special Weather Statement | BIS | Burleigh | 36 min |
| Jul 3, 6:59 AM CDT | Special Weather Statement | BIS | Burleigh | 46 min |
| Jul 3, 4:21 PM CDT | Special Weather Statement | BIS | Rolette | 24 min |
| Jul 3, 5:45 PM CDT | Special Weather Statement | BIS | Kidder | 30 min |
| Jul 3, 6:14 PM CDT | Special Weather Statement | BIS | Logan | 31 min |
| Jul 3, 6:15 PM CDT | Special Weather Statement | BIS | Kidder | 30 min |
| Jul 3, 6:39 PM CDT | Severe Thunderstorm Warning | BIS | Stutsman | 66 min |
| Jul 3, 6:40 PM CDT | Severe Thunderstorm Warning | BIS | Logan, Stutsman | 65 min |
Nearby
Special Weather Statements in North Dakota, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.